T Nation

Emotional Effects of Ephedrine?


#1

I recently started a cutting cycle using a supplement, based around a dose of 550mg Ephedra Extract(10% Ephedrine) per serving(of which I take 4 a day), and have noticed just about the full array of the usual side effects one would expect from what people will tell you. It has also worked way better than I had dared hope. Possibly, this is because my body isn't used to stimulants since I'm not a coffee drinker and this is my first time using a supplement like this.

I have had some experiences that I did not count on however. As I grew up, I have become less emotional like most people do as they become adults. However, I was sort of dispassionate even as a child. As an adult, the effects were more pronounced. Typically I do not experience any emotion other than at the most a little blood lust or perhaps intoxication with power. There are usually very, very few things that make me happy or sad. And in in a given year, it is highly unlikely that that I have been annoyed or angry at one point during that year.

But if I were to claim that this particular year, I'd be a complete liar. Since I started taking these pills I started noticing that I became more emotional. I didn't think much of it at first, I mean I have been known to experience such things on occasion. But then I forgot to bring something to work, and I could just as easily have brought it another day, but still I got angry with myself. That is when I was absolutely sure that something was up. There is no way that something like that would have bothered me in the slightest. Usually, something like being spit and punched in the face doesn't even affect me emotionally.

Earlier today, I found myself sad thinking about my ex-girlfriend who broke up with me a little while back. At the time, I just saw it as a time saver not to have to deal with her anymore. In other recent news, I laughed really hard at a regular joke recently, and someone stepped in my way earlier today and for a second, I was furious and wanted him dead(I did not show it though).

These occurences are highly irregular and constitute extreme changes from my normal emotional state. I was unsure of where to turn with a question such as this one, so as a long time lurker, I decided to register with the forum. I have heard that Ephedrine is to be avoided for people suffering from depression, and might even induce depression as a side-effect of deprivation, but I ignored those possible side-effects completely since I did not believe that this would be remotely possible in my case. I am not so sure anymore. I feel that I may need to go off these pills if the condition worsens(and still, I know I'm more "normal" now than before, so why complain?).

Questions: Are these side-effects normal? Are the causes of these side-effects well understood? Are the side-effects imaginary, and actually caused by some complex psychological mechanism in my mind?


#2

This post was flagged by the community and is temporarily hidden.


#3

Last time I took ephedrine, I watched the Notebook. I’m so glad she decided to get back with him at the end.


#4

lol!

[quote]elusive wrote:
Last time I took ephedrine, I watched the Notebook. I’m so glad she decided to get back with him at the end.[/quote]


#5

Fascinating! Are these findings supported mainly by anecdotal evidence or have there been studies into this phenomenon?


#6

This post was flagged by the community and is temporarily hidden.


#7

when I have taken ephedrine I get a bit jumpy after a while.

Not scared jumpy but more like I get irritated with things a bit faster.


#8

BBB: My behaviour hasn’t really been particularly affected though, just the stuff I feel. It’s not like I act on anything, because I’ve never been that kind of a person. Thank you for your prompt and knowledegable answer by the way!

[quote]MaddyD wrote:
when I have taken ephedrine I get a bit jumpy after a while.

Not scared jumpy but more like I get irritated with things a bit faster.
[/quote]

Sometimes, I almost get “scared jumpy”. That is, sort of paranoid. I start suspecting that people harbour aggression towards me and may be seconds from making a move. I keep looking around myself in a spastic fashion. It’s really quite intruiging. But I need to be able to focus on my work so I may start suppressing the emotions if they persist.


#9

Ephedrine can have effects on brain chemistry of course. I don’t think it is all negative though. I think it can make some people feel more up-beat and motivated. You will have to just see how it goes for you. If you are taking 10% of 550mg that would be 55mg of ephedrine 4x/day. Maybe that is too much for you right now.

You may be able to use less untill your body becomes used to it and it is not so effective. If these emotion things are causing you problems you could try lowing the dose. This reminds me of that Seinfeld where Jerry has emotions for the first time, “what is this salty discharge from my eyes?”

BTW thanks for the The Notebook spoiler, I guess I can’t see that now if anyone were to ever try to convince me to, dang, just dang.


#10

220mg a day is too much man.


#11

This post was flagged by the community and is temporarily hidden.


#12

Wow. Ephedrine is powerful stuff man. You need to take a break from it and let your neurotransmitters normalize and catch up. A few days to a week should be a good break time. IF you decide to use ephedrine after the break please consider lowering your dosage. It will still be effective for body comp goals and hopefully you will suffer less side effects. Any smart and informed ephedra user knows you should take breaks after extended use. Don’t abuse it! Use it, properly.

Ephedra has been very effective for me in combo with caffeine for body comp/bodyfat goals but it has also at times made me very aggressive or very burned out (mentally and physically).
Bushidobadboy knows his stimulants and he gives good info. He is a great voice on these forums.
Lastly, if you don’t get upset if someone spits or punches you in the face, maybe you were too docile before…get your Test levels checked! Or try some Alpha Male!
Good luck to ya!


#13

2 weeks on, at least 2 weeks off.

I gave myself a heart attack playing with Stacker 2 back in the day, because I didn’t listen to this one simple rule. It downregulated my receptors, I “upregulated” the dose.

-Sab


#14

I’ve used ephedrine in the past. Yes, it will make most people feel more emotional. It made me more anxious (obviously), more irritable, as well as depressed as it wore off. You’re ingesting a pretty powerful stimulant, of course there’s going to be side effects.

On a good note, from my experience what you’re dealing with is normal. Perhaps it’s just a surprise to you because you’re normally a very level person and aren’t used to coping with those emotions as regularly as you are now. Either way…once your tolerance increases the side effects will diminish, but so will the benefits.


#15

This post was flagged by the community and is temporarily hidden.


#16

I honestly think half the fun of taking things is he emotional effects hah, but that’s just me.

Aside from depression of course. I’ll take all the highs and none of the lows please :slight_smile:


#17

Ephedrine is an amazing drug. I truly long for the days when it returns full throttle in energy drinks, supplements, etc.


#18

[quote]bushidobadboy wrote:
jms wrote:

Bushidobadboy knows his stimulants and he gives good info. He is a great voice on these forums.
!

Thanks! That’s a very complementary thing to say.

BBB[/quote]

Small correction:

BB knows EVERYTHING about … EVERYTHING and he gives world class info on any topic you could possibly have a question on.

I know i have asked him about everything under the sun :stuck_out_tongue:


#19

[quote]Sgt. Hartman wrote:
Ephedrine can have effects on brain chemistry of course. I don’t think it is all negative though. I think it can make some people feel more up-beat and motivated. You will have to just see how it goes for you. If you are taking 10% of 550mg that would be 55mg of ephedrine 4x/day. Maybe that is too much for you right now.

You may be able to use less untill your body becomes used to it and it is not so effective. If these emotion things are causing you problems you could try lowing the dose. This reminds me of that Seinfeld where Jerry has emotions for the first time, “what is this salty discharge from my eyes?”

BTW thanks for the The Notebook spoiler, I guess I can’t see that now if anyone were to ever try to convince me to, dang, just dang. [/quote]

I actually thought about that Seinfeld episode too at some point ;).

schultzie: I don’t think the 55 mg of ephedrine I got from the Ephedra is to be compared to 55 mg of chemically pure ephedrine. At least I suspect that’s the case.

I’m done taking them for a little while right now, and in hind sight, I feel the dose was sufficient and the side-effects tolerable. The results were great. As for the emotional side-effects, they became slightly too troublesome by day 11 and I started suppressing them. So after that day, I was back to normal emotion-wise. After 14 days of use, I went cold turkey(I was scheduled to start taking something else). Not a wise choice. I was bedridden almost the entire first day without them, due to (severe to extreme) head aches and nausea. After that I had no problems whatsoever.

“No cold turkey is as delicious as it sounds.”


#20

This post was flagged by the community and is temporarily hidden.